C.R. BARD, INC. (COVINGTON) -1018233 SILICONE CHANNEL DRAIN WITH 3/16 IN. TROCAR, 15 FR., ROUND, FULL FLUTED
Back to Search Results |
| Catalog Number |
072189 |
| Health Effect - Clinical Code |
Device Embedded In Tissue or Plaque (3165)
| Date of Event |
11/28/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
Event or Problem Description
It was reported that a patient was admitted with post motor vehicle accident with multiple trauma including a lacerated liver and spleen.Drains were placed during surgery.When a nurse attempted to remove one of the drains, it broke and was retained inside the patient.The patient was sent to the operating room to have the piece surgically removed.The remaining part was removed without complication.It was later reported that on (b)(6) 2017, the patient had open reduction and internal fixation (orif) of left ribs, evacuation of retained hemothorax (htx) and effusion, a left ct was done and drains were placed.On (b)(6) 2017, there was an order for the bulb drains to be removed.When the nurse pulled, she thought the end came off of one of the drains.The nurse felt resistance, and the patient was (b)(6).On physical exam, the nurse was unable to palpate the drain.A hemostat was used and the distal portion of the drain was not able to be felt.A chest x-ray and ct of the chest was done.On (b)(6) 2017 surgery was done to remove the retained portion of the drain.
Event or Problem Description
It was reported that a patient was admitted with post motor vehicle accident with multiple trauma including a lacerated liver and spleen.Drains were placed during surgery.When a nurse attempted to remove one of the drains, it broke and was retained inside the patient.The patient was sent to the operating room to have the piece surgically removed.The remaining part was removed without complication.It was later reported that on (b)(6) 2017, the patient had open reduction and internal fixation (orif) of left ribs, evacuation of retained hemothorax (htx) and effusion, a left ct was done and drains were placed.On (b)(6) 2017, there was an order for the bulb drains to be removed.When the nurse pulled, she thought the end came off of one of the drains.The nurse felt resistance, and the patient was (b)(6) lbs.On physical exam, the nurse was unable to palpate the drain.A hemostat was used and the distal portion of the drain was not able to be felt.A chest x-ray and ct of the chest was done.On (b)(6) 2017 surgery was done to remove the retained portion of the drain.
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use state the following: "bard® channel drains - silicone round and flat instructions for use indications: bard® channel drains, round and flat silicone, are indicated for use with selected bard evacuators for closed wound drainage following head and neck, orthopedic, abdominal, ent, ob/gyn, plastic, neurosurgery, thoracic and cardiovascular (channel drains only) procedures.Warning: when placing drain(s) care should be taken to ensure that the channeled portion of the wound drain lies completely within the confines of the wound.Read product insert provided with the closed wound evacuator for detailed instructions, warnings and precautions associated with the use of the evacuator device.To avoid the possibility of drain damage or breakage: ¿ avoid suturing through drains.¿ drains should lie flat and in line with the skin exit areas.¿ particular care should be taken to avoid any obstacles to the drain exit path.¿ drains should be checked for free motion during closure to minimize the possibility of breakage.¿ drain removal should be done gently by hand.Drains should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.¿ surgical removal may be necessary if drain is difficult to remove or breaks.Drain placement a.Using a single silicone channel drain 1.Place channeled wound drain within critical fluid collection area of wound.2.For drains displaying numerical depth markers, draw non-channeled section of wound drain through to the outside until desired depth has been achieved.For drains without numerical depth markers, draw non-channeled section of wound drain through to the outside until desired drain depth has been achieved or until drain indicator dot appears at the skin surface.Drains displaying numerical depth markers are provided with an additional radiopaque ring to indicate the transition into the channeled portion.These radiopaque indications will appear perpendicular to each other under x-ray.(see ¿warning¿ above).3.Insert connecting tube of drain to a bard brand evacuator.Included adaptors may be required for attachment.B.Using two silicone channel drains 1.Repeat steps 1-2 above.2.Attach proximal ends of silicone drains to a bard y-connector and connect y-connector to evacuator drain port.Included adaptors may be required for attachment." (b)(4) the device was not returned.